Survivor since 2007
Try to think of the chemo as your path to getting back to a normal life and wiping out that nasty BC. You have a lot of company with your mix of chemo., and the combination of drugs is pretty common. Even though we may have diagnosis that sound the same, there are always differences in many components of individual cells. The steroids are used as a preventative to some reactions to the chemotherapy drugs. Steroids can cause weight gain but so will lack of normal exercise. You aren't on the steroids all that much. You only take them around and during your treatment. Did your oncologist have a port placed for the delivery of your treatments?
I can only tell you of my experiences with chemotherapy. I started losing my hair about 2 weeks after the first treatment. I never had nausea but the first few days after my treatments, I felt very tired kind of like the flu. After about the 4th or 5th day, there was a big turn-around and I was back to normal. I was taking a different combination of drugs than you, but my taste changed. Before chemo, I LOVED coffee and chocolate. During chemo, I craved greens! I used to consume bags of spinach and salads. After chemo, back to the coffee and chocolate. I lost a little bit of weight.
The time I spend in the place where the chemo is given was like a little party room. Much laughing, talking, and eating with the other patients. I loved the people and had a great time.... no kidding!
I would take something to read, MP3, or other electronic thingy, or a crossword puzzle... anything that you enjoy. I always slept through part of my treatment which lasted about 1.5 to 2 hours. I ALWAYS asked questions and I think you should bring a list of things you want to ask for tomorrow. Be your own best advocate. If something doesn't seem right, speak up! Be polite, but be sure and check when that inner voice says "Something doesn't seem right." I always dealt with the entire breast cancer thing with a whole lot of humor. It seemed to take the place of my fear. Hang in there.... you will be ok. Tomorrow will be one treatment checked off on your road to recovery. BE SURE TO DRINK PLENTY OF FLUIDS! Take care, and God's blessings, Sharon